Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 6, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Feb 9, 2011, 3:50 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Feb 9, 2011, 9:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 3:50 PM CST (21:50 UTC)
- In effect from
- Feb 9, 2011, 9:00 PM CST
- Expired
- Feb 10, 2011, 7:33 AM CST
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083 WWUS43 KGLD 092150 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 250 PM MST WED FEB 9 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-100400- /O.NEW.KGLD.WC.Y.0006.110210T0300Z-110210T1600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 250 PM MST WED FEB 9 2011 /350 PM CST WED FEB 9 2011/ ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM MST /9 PM CST/ THIS EVENING TO 9 AM MST /10 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM MST /9 PM CST/ THIS EVENING TO 9 AM MST /10 AM CST/ THURSDAY. * TIMING/DURATION...DANGEROUS WIND CHILLS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WIND CHILL INFO...AIR TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO COMBINED WITH LIGHT WESTERLY WINDS WILL RESULT IN WIND CHILL VALUES BETWEEN 15 AND 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
3 follow-up statements
498 WWUS43 KGLD 100356 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 856 PM MST WED FEB 9 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101100- /O.CON.KGLD.WC.Y.0006.000000T0000Z-110210T1600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 856 PM MST WED FEB 9 2011 /956 PM CST WED FEB 9 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THURSDAY. * TIMING/DURATION...DANGEROUS WIND CHILLS WILL CONTINUE TONIGHT AND INTO THURSDAY MORNING. * WIND CHILL INFO...AIR TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO COMBINED WITH LIGHT WESTERLY WINDS WILL RESULT IN WIND CHILL VALUES BETWEEN 15 AND 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
919 WWUS43 KGLD 101010 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 310 AM MST THU FEB 10 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101600- /O.CON.KGLD.WC.Y.0006.000000T0000Z-110210T1600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 310 AM MST THU FEB 10 2011 /410 AM CST THU FEB 10 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING. * TIMING/DURATION...DANGEROUS WIND CHILLS WILL CONTINUE THROUGH MID-MORNING TODAY. * WIND CHILL INFO...AIR TEMPERATURES AROUND ZERO COMBINED WITH LIGHT WESTERLY WINDS WILL RESULT IN WIND CHILL VALUES BETWEEN 15 AND 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
447 WWUS43 KGLD 101333 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 633 AM MST THU FEB 10 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101445- /O.CAN.KGLD.WC.Y.0006.000000T0000Z-110210T1600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 633 AM MST THU FEB 10 2011 /733 AM CST THU FEB 10 2011/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL READINGS ARE NO LONGER EXPECTED TO BE IN THE 15 TO 25 DEGREE BELOW ZERO RANGE. $$ 007
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 3:45 PM CST, 5 minutes earlier.
Area forecast discussion, Feb 9, 3:45 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
245 PM MST WED FEB 9 2011
.SHORT TERM... (TONIGHT - SATURDAY)
245 PM MST WED FEB 9 2011
NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE SHORT TERM PERIOD
WITH GRADUALLY RISING HEIGHTS. A SERIES OF WEAK RIPPLES IN THE FLOW
WILL BRING OCCASIONAL MID/HIGH CLOUDS BUT NO PRECIPITATION. SO THE
MAIN FORECAST PROBLEM IS TEMPERATURES. EXTENSIVE SNOWPACK WILL
MODERATE ANY POTENTIAL WARM UP THE NEXT FEW DAYS UNTIL IT MELTS LATE
WEEK OR EARLY WEEKEND. TRIMMED HIGHS A BIT ON SATURDAY AS DID NOT
WANT TO GO ABOVE GUIDANCE UNTIL HAVE A BETTER FEEL ON REMAINING
SNOW. ONE MORE COLD NIGHT TONIGHT WITH AMBIENT TEMPERATURES DROPPING
TO SINGLE DIGITS BELOW ZERO AND LIGHT WESTERLY WINDS RESULTING IN
WIND CHILL VALUES IN THE 15 TO 20 BELOW RANGE THROUGH WEDNESDAY
MORNING.
.LONG TERM... (SUNDAY - WEDNESDAY)
245 PM MST WED FEB 9 2011
THE PERIOD WILL START OUT WARM UNDER SHORTWAVE RIDGING ALOFT. HIGH
TEMPERATURES ON SUNDAY WILL BE AROUND 10 DEGREES ABOVE NORMAL.
SHORTWAVE TROUGH SLIDING ACROSS THE NORTHERN PLAINS LATE SUNDAY AND
MONDAY WILL PUSH A WEAK COLD FRONT THROUGH THE FORECAST AREA. NO
PRECIPITATION IS EXPECTED WITH THIS FEATURE...BUT TEMPERATURES ON
MONDAY WILL BE NEAR NORMAL. UPPER RIDGE IS FORECAST TO BUILD OVER
THE AREA THE REMAINDER OF THE PERIOD WITH CONTINUED DRY CONDITIONS.
850MB TEMPERATURES ANOMALIES APPROACHING PLUS 2 STANDARD DEVIATIONS
SUGGEST TEMPERATURES WILL BE MUCH ABOVE NORMAL BY THE END OF THE
PERIOD.
024
&&
.AVIATION...
1019 AM MST WED FEB 9 2011
FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.
WITH HIGH PRESSURE AT THE SURFACE...ONLY HIGH CLOUDS ARE EXPECTED
DURING THE PERIOD. WINDS WILL BECOME SOUTHWESTERLY THIS
AFTERNOON...AND WILL THEN VEER BACK TO WESTERLY OVERNIGHT DUE TO A
LEE TROUGH TO THE WEST AND A HIGH PRESSURE CENTER MOVING FURTHER
SOUTH OF THE TERMINALS.
CJS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND CHILL ADVISORY FROM 8 PM MST /9 PM CST/ THIS EVENING TO 9
AM MST /10 AM CST/ THURSDAY FOR KSZ001>004-013>016-027>029-
041-042.
NE...WIND CHILL ADVISORY FROM 8 PM MST /9 PM CST/ THIS EVENING TO 9
AM MST /10 AM CST/ THURSDAY FOR NEZ079>081.
CO...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY
FOR COZ090>092.
&&Hazardous weather outlook, Feb 9, 10:54 AM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 954 AM MST WED FEB 9 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 954 AM MST WED FEB 9 2011 /1054 AM CST WED FEB 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIND CHILL VALUES ARE EXPECTED TO ONCE AGAIN DROP TO AROUND 15 DEGREES BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL VALUES AROUND 15 BELOW ZERO WILL CONTINUE THROUGH MID- MORNING THURSDAY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Wind Chill Advisories in Kansas, 2011Wind Chill Advisories in Colorado, 2011Wind Chill Advisories in Nebraska, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.